Isomorphism types of maximal cofinitary groups

Bulletin of Symbolic Logic 15 (3):300-319 (2009)
  Copy   BIBTEX


A cofinitary group is a subgroup of Sym(ℕ) where all nonidentity elements have finitely many fixed points. A maximal cofinitary group is a cofinitary group, maximal with respect to inclusion. We show that a maximal cofinitary group cannot have infinitely many orbits. We also show, using Martin's Axiom, that no further restrictions on the number of orbits can be obtained. We show that Martin's Axiom implies there exist locally finite maximal cofinitary groups. Finally we show that there exists a uniformly computable sequence of permutations generating a cofinitary group whose isomorphism type is not computable



    Upload a copy of this work     Papers currently archived: 89,685

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

Adjoining cofinitary permutations.Yi Zhang - 1999 - Journal of Symbolic Logic 64 (4):1803-1810.
Maximal contiguous degrees.Peter Cholak, Rod Downey & Stephen Walk - 2002 - Journal of Symbolic Logic 67 (1):409-437.
On computable automorphisms of the rational numbers.A. S. Morozov & J. K. Truss - 2001 - Journal of Symbolic Logic 66 (3):1458-1470.
Describing groups.André Nies - 2007 - Bulletin of Symbolic Logic 13 (3):305-339.
Maximal chains in the fundamental order.Steven Buechler - 1986 - Journal of Symbolic Logic 51 (2):323-326.
Maximal Wickedness vs. Maximal Goodness.Sandra Menssen - 1997 - Proceedings of the American Catholic Philosophical Association 71:91-99.


Added to PP

10 (#1,015,180)

6 months
1 (#1,014,737)

Historical graph of downloads
How can I increase my downloads?

References found in this work

Happy families.A. R. D. Mathias - 1977 - Annals of Mathematical Logic 12 (1):59.
Infinite combinatorics and definability.Arnold W. Miller - 1989 - Annals of Pure and Applied Logic 41 (2):179-203.
Maximal cofinitary groups.Yi Zhang - 2000 - Archive for Mathematical Logic 39 (1):41-52.
Cardinal invariants related to permutation groups.Bart Kastermans & Yi Zhang - 2006 - Annals of Pure and Applied Logic 143 (1-3):139-146.

View all 6 references / Add more references